MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SONOSURG GENERATOR

OLYMPUS MEDICAL SYSTEMS CORP. SONOSURG GENERATOR
Model Number SONOSURG-G2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.Since the serial number is unknown, the device history record could not be reviewed.However, omsc has only shipped devices that passed the inspection.In the literature, there is no description of the device's malfunction.
 
Event or Problem Description
On (b)(6) 2021, olympus medical systems corp.(omsc) received the literature titled "predictive model for postoperative pleural effusion after hepatectomy".This study was conducted on the hepatectomy for 325 patients.In the literature, it was reported as follows; this study aims to develop a predictive model for severe postoperative pleural effusion after hepatectomy.The consecutive patients underwent hepatectomy between (b)(6) 2013 and (b)(6) 2020.Of the patients, 204 underwent laparotomies and 121 underwent laparoscopic hepatic resections.All patients were diagnosed with 174 hepatocellular carcinomas (hcc), 82 colorectal liver metastases (crlm), 44 of biliary cancer, and 25 of others.Hepatic parenchymal transection was performed with the subject device (cavitron ultrasonic surgical aspirator (cusa)) or clamp crush technique.The complications (clavien-dindo 3 or more) were 59 patients.The complications included 22 severe postoperative pleural effusion (spope), 28 bile leakage, 2 operative death.And, 27 transfusions needed intraoperative blood loss was reported.Omsc assumes that spopes were not identified as a relationship with the subject device because there is no indication in the literature.Omsc assumes that bile leakage was not identified as a serious adverse event because there is no indication in the literature.Whereas, omsc assumes that the transfusion needed intraoperative blood loss was a serious adverse event that causes or contributes to a death or serious injury due to hepatic parenchymal transection was performed with the subject device.Omsc assumes that the operative death was related to the subject device due to hepatic parenchymal transection was performed with the subject device.Based on the available information, specific information on the subject device was not provided.There is no description of the device's malfunction.Omsc will submit two medical device reports (mdr) for the operative death and the transfusion needed intraoperative blood loss.This report is 2of 2.This report is about the serious adverse event of 27 transfusion needed intraoperative blood losses that might be caused or contributed to a death or serious injury.

Brand Name
SONOSURG GENERATOR
Common Device Name
GENERATOR
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key12126126
Report Number8010047-2021-08506
Device Sequence Number14560195
Product Code LFL
UDI-Device Identifier04953170319624
UDI-Public04953170319624
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050885
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberSONOSURG-G2
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2021
Initial Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;